Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 9, 2006, 11:43 AM CST for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 11:43 AM CST (17:43 UTC)
- Expired
- Mar 9, 2006, 5:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 191 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 091746
FFWSGF
MOC149-092345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN MISSOURI.
* UNTIL 545 PM CST THURSDAY.
* AT 1059 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF ONE AND A HALF TO THREE
INCHES ACROSS OREGON COUNTY SINCE WEDNESDAY NIGHT. MODERATE TO
HEAVY RAIN WILL CONTINUE ACROSS THE WARNED AREA THROUGH 1 PM
BEFORE TAPERING OFF.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...THAYER...ALTON...COUCH...GREER...KOSHKONONG...ROVER...
THOMASVILLE AND WILDERNESS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3686 9124 3681 9125 3681 9114 3651 9115
3652 9167 3688 9165
$$
FOSTER3 follow-up statements
000
WGUS73 KSGF 091928
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 PM CST THU MAR 9 2006
MOC149-092345-
OREGON MO-
120 PM CST THU MAR 9 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 545
PM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD
ENDED ACROSS OREGON COUNTY. EARLIER REPORTS FROM VOLUNTEER OBSERVERS
INDICATED CONSIDERABLE STANDING WATER IN LOW LYING AND POOR DRAINAGE
AREAS.
ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM EARLIER HEAVY
RAINFALL WILL CONTINUE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE WARNED AREA AFTER 3 PM.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3686 9124 3681 9125 3681 9114 3651 9115
3652 9167 3688 9165
$$
FOSTER000
WGUS73 KSGF 092148
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CST THU MAR 9 2006
MOC149-092345-
OREGON MO-
342 PM CST THU MAR 9 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 545
PM CST...
AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS OREGON COUNTY.
ADDITIONAL STORMS WERE DEVELOPING FARTHER WEST ACROSS SOUTHERN
MISSOURI. ADDITIONAL RAINFALL AMOUNTS AROUND ONE HALF OF AN INCH
WILL BE POSSIBLE THROUGH 6 PM.
EARLIER REPORTS FROM VOLUNTEER OBSERVERS INDICATED A CONSIDERABLE
AMOUNT OF STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS.
RUNOFF FROM ANY ADDITIONAL RAINFALL COULD AGGRAVATE EXISTING
LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3686 9124 3681 9125 3681 9114 3651 9115
3652 9167 3688 9165
$$
FOSTER000
WGUS73 KSGF 092344
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CST THU MAR 9 2006
MOC149-092353-
OREGON MO-
543 PM CST THU MAR 9 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OREGON COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3686 9124 3681 9125 3681 9114 3651 9115
3652 9167 3688 9165
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:30 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 9, 5:30 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 AM CST THU MAR 9 2006 .UPDATE... LATEST RUC FIELDS INDICATE FAIRLY DECENT INSTABILITY OVER EASTERN OK AND WEST CENTRAL AR WITH MUCAPES 1000-1500 J/KG. HOWEVER...INSTABILITY BECOMES PALTRY AS YOU HEAD NORTH INTO MO...BUT STILL HAVE MUCAPES OF ABOUT 1000 J/KG ALONG THE AR STATE LINE. WELL DEVELOPED BOW ECHO IN EASTERN OKLAHOMA QUICKLY DECAYED AS IT MOVED INTO NORTHWEST ARKANSAS EARLIER. 0-6KM SHEAR STILL VERY IMPRESSIVE...60-70KTS PLUS...BUT BETTER PARAMETERS SUCH AS NEAR SURFACE BASE INSTABILITY ARE SOUTH OF THE REGION. AREA IS PRESENTLY GETTING WORKED OVER BY ELEVATED CONVECTION...WITH A SECOND WAVE NOW OVER NORTHEAST OK MOVING THIS WAY. GIVEN LOW-MODERATE CAPE BUT HIGH SHEAR ENVIRONMENT...WE MAY SEE ISOLATED SEVERE STORMS...ESPECIALLY WITH THE TAIL END OF ANY LINES OF CONVECTION OR WITH SMALL BOWS. BETTER LOW LEVEL HELICITY RESIDES OVER THE EASTERN CWA WHERE LOW LEVEL WINDS ARE STRONGER AND MORE BACKED CLOSE TO THE SURFACE. ALL-IN-ALL MORE WORRIED ABOUT HEAVY RAINFALL...ESPECIALLY OVER MY EASTERN COUNTIES WHERE AS MUCH AS 2.5 INCHES FELL LAST NIGHT. IN CONCERT WITH LSX AND PAH (THANKS TO THOSE OFFICES FOR THE COORDINATION)...HAVE ISSUED A FLOOD WATCH FOR TODAY FOR SHANNON...HOWELL...AND OREGON COUNTIES. THESE AREAS HAVE SEEN MORE PRECIP OVER THE WINTER THAN THE SPRINGFIELD AREA...SO THE DROUGHT NOT AS MUCH OF A FACTOR IN THAT DECISION. DSA && .PREVIOUS DISCUSSION... 210 AM... BOW ECHO OVER EASTERN OK IS MOVING RAPIDLY NORTHEAST INTO NW AR...AND SEVERE TSTM WATCH IS OUT FOR EXTREME SOUTHERN MO UNTIL 14Z. COLD FRONT CAN BE SEEN RADAR OVER THE WESTERN CWA ATTM...BUT PROGRESS SHOULD GRADUALLY SLOW AS STRONG UPPER SYSTEM OVER THE OK/TX PANHANDLES MOVES EAST AND SURFACE LOW DEVELOPS ALONG THE FRONT. ALREADY SEEING THAT OCCUR OVER SOUTHERN OK. SOME CONVECTION HAS DEVELOPED ALONG THE FRONT AT TIMES...AND WOULD EXPECT ACTIVITY ALONG THE BOUNDARY TO CONTINUE TO DEVELOP AS MIDLEVEL COOLING HELPS WEAKEN WHAT IS LEFT OF THE CAP. CONVECTION WILL CONTINUE TO SPREAD NORTHEAST AHEAD OF THE FRONT. WHILE INSTABILITY IS NOT ALL THAT IMPRESSIVE...WIND PROFILES LOOK EXTREMELY FAVORABLE...WITH 55 KTS OF DEEP LAYER SHEAR (70KTS AT 500MB BY 12Z). STORMS WILL HAVE STRONG LOW LEVEL WINDS TO TAP INTO AS WELL. AS SURFACE LOW MOVES NORTHEAST INTO ARKANSAS AND SOUTHWEST MO EARLY THIS MORNING...BACKED LOW LEVEL WINDS OVER SOUTHERN/SOUTH CENTRAL MO MAY WILL ENHANCE LOW LEVEL HELICITY. 0-1 KM SHEAR ALREADY AROUND 40 KTS NEAR THE MO/AR BORDER. IF STORMS CAN BE ROOTED NEAR THE BOUNDARY LAYER...TORNADO THREAT WILL EXIST IN EITHER DISCRETE CELLS OR EMBEDDED WITHIN ANY LINES OF CONVECTION. STILL LOOKS LIKE THIS WILL GRADUALLY EVOLVE INTO A SOME MUCH NEEDED RAIN OVER THE WESTERN OZARKS. EASTERN OZARKS HAVE BEEN IN AREA OF STRONG MOISTURE TRANSPORT TONIGHT AND HAVE SEEN SOME DECENT RAINFALL. OREGON COUNTY HAS HAD CLOSE TWO AN ESTIMATED TWO INCHES OF RAIN IN THE LAST SIX HOURS. WILL NEED TO WATCH HYDRO SITUATION IN THE EASTERN CWA OVER THE NEXT FEW HOURS. STILL TALKING TO NEIGHBORING WFOS ABOUT A FLOOD WATCH FOR SOUTH CENTRAL MO FOR TODAY. LOOKS AS THROUGH THERE WILL BE A SIGNIFICANT PERIOD OF LIGHT-MODERATE RAIN WITH THE PASSAGE OF THE UPPER SYSTEM TODAY THE TAPERING OFF WEST TO EAST LATE TODAY AND TONIGHT. DRY FRIDAY...THEN ACTIVE PERIOD CONTINUES WITH A LONGWAVE TROUGH OUT WEST AND DEEP SOUTHWEST FLOW ALOFT. IN GENERAL...RAINFALL EVENT(S) THIS WEEKEND FAVOR THE EASTERN CWA...WITH THE NAM MORE BULLISH ON RAINFALL FARTHER TO THE WEST. TWEAKED FORECAST PERIODS OVER THE WEEKEND...BUT HAVE NOT MADE ANY BIG CHANGES. MAIN 500MB TROUGH AXIS MOVES EAST THROUGH THE LOWER MO RIVER VLY LATE MON/TUESDAY TIME FRAME WITH A DRY FORECAST AFTER THAT. DSA && .AVIATION... WIDESPREAD RAINFALL WILL CONTINUE THIS MORNING AS SURFACE LOW PRESSURE PUSHES NORTHEAST OUT OF ARKANSAS INTO SOUTHERN MISSOURI. THE RAIN WILL TAPER OFF THIS AFTERNOON. VISIBILITIES AT THE SPRINGFIELD AND JOPLIN TERMINALS WILL LOWER INTO THE 3 TO 5 MILE RANGE TIMES IN SHOWERS. SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. MVFR CEILINGS ALONG WITH LIGHT FOG WILL BECOME MORE PREDOMINANT LATER THIS MORNING INTO THIS AFTERNOON AS SURFACE WINDS SHIFT TO THE NORTHWEST AND COOLER AIR FILTERS INTO THE AREA. MVFR CEILINGS WILL LIKELY LINGER THROUGH THIS EVENING BEFORE CLEARING TAKES PLACE. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH FOR TODAY FOR SHANNON...HOWELL..AND OREGON COUNTIES. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 9, 10:50 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 AM CST THU MAR 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1050 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. DUE TO THE VERY COLD TEMPERATURES ALOFT...SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL...GENERALLY SMALLER THAN ONE INCH IN DIAMETER. LOCALLY HEAVY RAIN WILL END ACROSS FAR SOUTH CENTRAL MISSOURI BY EARLY THIS AFTERNOON. RUNOFF FROM THIS RAINFALL MAY RESULT IN LOCALIZED MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF DISTURBANCES WILL BRING MULTIPLE CHANCES FOR THUNDERSTORMS TO THE REGION SATURDAY NIGHT...SUNDAY...AND EARLY MONDAY. A FEW SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME FRAME WITH THE OVERALL BEST CHANCES SATURDAY NIGHT AND AGAIN LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/FOSTER/IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:22 AM CST | Severe Thunderstorm Warning | SGF | Ozark, Taney | 38 min |
| Mar 9, 4:03 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 55 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 27 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.